Alert archive / Colorado / Red Flag Warnings in 2023

Red Flag Warning 46, NWS Pueblo, CO

October 10, 20239 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Oct 10, 2023, 2:44 PM MDT for 9 counties in Colorado. It took effect at Oct 11, 2023, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 10, 2023, 2:44 PM MDT (20:44 UTC)
In effect from
Oct 11, 2023, 12:00 PM MDT
Expired
Oct 11, 2023, 7:00 PM MDT
In force
7 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 85 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 8.7 hours before the alert went out and 319 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2023-10-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2023-10-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 201 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1520 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
201 m²/s²
0-3 km storm-relative helicity
277 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

237 
WWUS85 KPUB 102044
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
244 PM MDT Tue Oct 10 2023


COZ229-230-232>237-111245-
/O.UPG.KPUB.FW.A.0037.231011T1800Z-231012T0100Z/
/O.NEW.KPUB.FW.W.0046.231011T1800Z-231012T0100Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
244 PM MDT Tue Oct 10 2023

...RED FLAG WARNING HAS BEEN ISSUED FROM NOON TO 7 PM MDT 
WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE 
WEATHER ZONES 229, 230, 232, 233, 234, 235, 236, AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon to 7 PM MDT Wednesday. The Fire Weather Watch is
no longer in effect.

* Affected Area...Fire Weather Zones 229, 230, 232, 233, 234, 
  235, 236 and 237.

* Winds...Southwest 15 to 25 mph with gusts up to 40 mph.

* Relative Humidity...As low as 15 percent.

* Impacts...Conditions may become favorable for rapid rates of 
  fire growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
3 follow-up statements
406 
WWUS85 KPUB 110925
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
325 AM MDT Wed Oct 11 2023


COZ228-120130-
/O.NEW.KPUB.FW.A.0038.231012T1700Z-231013T0100Z/
/O.EXA.KPUB.FW.W.0046.231011T1800Z-231012T0100Z/
Pueblo County Including Pueblo-
325 AM MDT Wed Oct 11 2023

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 228...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONE 228...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon today to 7 PM MDT this evening. A Fire Weather
Watch has also been issued. This Fire Weather Watch for gusty
winds and low relative humidity is in effect from Thursday
morning through Thursday evening.

* Affected Area...Fire Weather Zone 228.

* Winds...West winds 15 to 25 mph with gusts up to 35 mph today. West
  25 to 35 mph with gusts up to 50 mph possible on Thursday.

* Relative Humidity...As low as 14 percent both days.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread today and Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ231-120100-
/O.EXA.KPUB.FW.W.0046.231011T1800Z-231012T0100Z/
Crowley County Including Ordway-
325 AM MDT Wed Oct 11 2023

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONE 231...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from noon today to 7 PM MDT this evening.

* Affected Area...Fire Weather Zone 231.

* Winds...Southwest 15 to 25 mph with gusts up to 35 mph.

* Relative Humidity...As low as 14 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ229-230-232-233-235-237-120130-
/O.NEW.KPUB.FW.A.0038.231012T1700Z-231013T0100Z/
/O.CON.KPUB.FW.W.0046.231011T1800Z-231012T0100Z/
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Bent County Including Las Animas-
Baca County Including Springfield and Eastern Comanche Grasslands-
325 AM MDT Wed Oct 11 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 229, 230, 232, 233, 235, AND 237...
...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 229, 230, 232, 233, 235, AND 237...

The National Weather Service in Pueblo has issued a Fire Weather
Watch for gusty winds and low relative humidity, which is in
effect from Thursday morning through Thursday evening.

* Affected Area...Fire Weather Zones 229, 230, 232, 233, 235 and 
  237.

* Winds...West winds 15 to 25 mph with gusts up to 40 mph near the
  mountains today. West winds 20 to 30 mph with gusts up to 55 
  mph for all areas on Thursday.

* Relative Humidity...As low as 11 percent.

* Impacts...Conditions will be favorable for rapid rates of fire
  growth and spread today and Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$

COZ234-236-120100-
/O.CON.KPUB.FW.W.0046.231011T1800Z-231012T0100Z/
Kiowa County Including Eads-Prowers County Including Lamar-
325 AM MDT Wed Oct 11 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE
WEATHER ZONES 234 AND 236...

* Affected Area...Fire Weather Zones 234 and 236.

* Winds...Southwest 15 to 25 mph with gusts up to 30 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
987 
WWUS85 KPUB 112057
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
257 PM MDT Wed Oct 11 2023

COZ228>230-232-233-235-237-121300-
/O.UPG.KPUB.FW.A.0038.231012T1700Z-231013T0100Z/
/O.NEW.KPUB.FW.W.0047.231012T1700Z-231013T0100Z/
/O.CON.KPUB.FW.W.0046.000000T0000Z-231012T0100Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Bent County Including Las Animas-
Baca County Including Springfield and Eastern Comanche Grasslands-
257 PM MDT Wed Oct 11 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
228, 229, 230, 232, 233, 235, AND 237...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228,
229, 230, 232, 233, 235, AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 7 PM MDT Thursday. The Fire Weather Watch is
no longer in effect.

* Affected Area...Fire Weather Zones 228, 229, 230, 232, 233, 
  235 and 237.

* Winds...West 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 10 to 15 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread today and Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ231-234-236-121300-
/O.NEW.KPUB.FW.W.0047.231012T1700Z-231013T0100Z/
/O.CON.KPUB.FW.W.0046.000000T0000Z-231012T0100Z/
Crowley County Including Ordway-Kiowa County Including Eads-
Prowers County Including Lamar-
257 PM MDT Wed Oct 11 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE
231, 234, AND 236...
...RED FLAG WARNING IN EFFECT FROM 11 AM TO 7 PM MDT THURSDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 231,
234, AND 236...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 11 AM to 7 PM MDT Thursday.

* Affected Area...Fire Weather Zones 231, 234 and 236.

* Winds...West 20 to 30 mph with gusts up to 45 mph.

* Relative Humidity...As low as 10-15 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
922 
WWUS85 KPUB 120102
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
702 PM MDT Wed Oct 11 2023

COZ228>237-121715-
/O.EXP.KPUB.FW.W.0046.000000T0000Z-231012T0100Z/
/O.CON.KPUB.FW.W.0047.231012T1700Z-231013T0100Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
702 PM MDT Wed Oct 11 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 7 PM MDT
THURSDAY FOR FIRE WEATHER ZONES 228, 229, 230, 231, 232, 233, 
234, 235, 236, AND 237...

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING FOR FIRE
WEATHER ZONES 228, 229, 230, 231, 232, 233, 234, 235, 236, AND 
237...

* Affected Area...Fire Weather Zones 228, 229, 230, 231, 232, 
  233, 234, 235, 236 and 237.

* Winds...West 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 10 to 15 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread today and Thursday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Oct 10, 11:37 AM MDT, 3 hours 7 minutes earlier.

Area forecast discussion, Oct 10, 11:37 AM MDT, 3 hours 7 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1137 AM MDT Tue Oct 10 2023

.SHORT TERM...(Today and tonight)
Issued at 338 AM MDT Tue Oct 10 2023

Key Messages:

1) Very low chance (10-15%) of a few showers or possibly a storm
this afternoon. Best chance is over ContDvd.

2) Areas of frost are possible in the San Luis Valley and patchy
frost in the Wet Mountain Valley during the early morning hours
today and late tonight.

3) Warm again, especially for the plains, with above average
temperatures expected.

Detailed discussion:

Today...

High pressure conditions remain in place for one more day ahead of
the approaching major shortwave. Some areas of frost will be
possible this early this morning over the San Luis Valley as
temperatures hover right around or just below the freezing level,
especially within in and around the Rio Grande River. There will be
some moisture in the mid levels ahead of this system that will be
advecting in ahead of the trough and over the region in the mid-
levels. This will allow for a few showers and possibly a storm or
two to develop over the region later this afternoon. However, high
resolution models are quite displaced on the location of where
showers/storms will form and there is not much instability to work
with. Because of this, my confidence is low of anything developing
at all, especially over the plains. Most, if any, of the convection
that develops over the higher terrain should be confined to the
ContDvd. The best forcing and instability for the plains looks to be
over the Baca County area and this will likely be the location if
something were to form, otherwise I expect that the majority of the
CWA should remain dry today. It is also very dry in the lower levels
and andy showers/storms will be very high based, so likely it will
just be virga that may produce some gusty winds at the surface.

Still under the ridge, it will be warm again with temperatures over
the plains getting into the upper 70s to mid 80s for most locations,
which is around 10 to 15 degrees above the seasonal average for this
time of year. Temperatures for the higher elevations will be
slightly cooler and closer to the seasonal average, with highs
generally in the 40s for the higher peaks to around 60 for the
higher mountain valleys, and mid 60s to low 70s for the San Luis
Valley and upper Arkansas River Valley.

Tonight...

Clearing will continue into the late evening hours with sufficient
radiational cooling, although the southwesterly downsloping winds
will begin to slightly modify temperatures and therefore it will not
be getting quite as cold as lows the previous night for some
locations, especially along the banana belt. There will still be
some temperatures falling to around the freezing mark in the central
part of the San Luis Valley and in the Wet Mountain Valley where
winds are more light and variable, so areas of frost will be
possible again for the SLV, and patchy frost in the Wet Mountain
Valley. Lows will get down into the 40s to low 50s for the plains
and generally in the upper 20's and 30s for high country.   -Stewey

.LONG TERM...(Wednesday through Monday)
Issued at 338 AM MDT Tue Oct 10 2023

Key Messages:

1. Critical Fire Weather conditions possible portions of the
southeast plains Wednesday

2. Windy with moderate snow accumulations for the Central mountains
Wed Night-Thu and a brief wintry mix at times for Teller and
northern El Paso counties Thurs AM.

3.  Freeze possible Thursday night and likely for Friday night
across most of the area.

Upper jet translates across southern CO on Wednesday along the
southern periphery of the eastward advancing upper low across the
Pacific Northwest and northern Rockies.  Moisture begins to spread
into the Continental Divide Wed afternoon though snow levels
initially stay above 10.5 kft. Higher peaks will see increasing snow
showers and perhaps a rumble thunder in the afternoon as minor
instability overspreads the region with cooling aloft. Could be some
convective snow bursts but most impacts will stay fairly high up.

Across the southeast plains, a surface low deepens in response and
strong westerly winds aloft will spread down into the valley floors
and southeast plains. With such strong downslope flow, have bumped
temperatures up towards the 75 percentile (warmest members) of the
model blends which puts RH values at or slightly below the 15
percent critical threshold for fire weather highlights for a solid 2
hours and marginally so for another 1 to 2 hours beyond that before
humidities increase into the evening.  Have hoisted a Fire Weather
Watch for southern and eastern portions of the southeast plains. Not
quite getting low enough RH for long enough across souther El Paso,
Pueblo and Crowley counties but this will need to be monitored as
conceptually these areas could see drier dew points than currently
forecast.

There is still some variability with the track of the upper low as
it cross the Rockies across WY and CO...with consensus of models and
ensembles keeping the track across northern CO/southern WY before
lifting northeastward into NE Thursday evening.  Dry slot
overspreads southern CO Wednesday night bringing a lull to any
precipitation before system intensifies as it crosses the mountains
bringing some wrap around precipitation into northern sections of
the southeast plains on Thursday.  Snow levels drop to around 7500
feet and could see a brief rain-snow mix down into the Palmer Divide
region by Thursday morning.  Not expecting much in the way of
accumulations with impacts mainly staying across the central
mountains and higher elevations of Pikes Peak.  NBM probabilities
show around a 40-80% chance of greater than 4" of accumulation for
the higher Sawatch and Mosquito ranges above 10kft through Thursday
night/early Fri morning...with a 20 to 70 percent chance of greater
than 6".  For a first of the season moderate snow event, Winter Wx
Advisories may be needed across the higher Sawatch and Mosquitoes
for this period.  Probabilities of accumulating snow are much lower
across Teller and northern El Paso county with up to 15% of model
members showing greater than 1".  The La Garitas and higher Sangres
have a 20 to 50% probability of greater than 1" but this diminishes
to under 10% for amounts of 4" or more.  This is reasonable
considering the more northern storm track. And if the storm tracks
bobbles more to the north, then these amounts could be lower.
Windiest conditions will be Wednesday and Wednesday night across the
mountains with gusts in the 50-65 kt range.

High temperatures will be 10-20 degrees cooler for Thursday behind
the cold front though with strong winds on the back side of the
system across the plains, mixing should still yield temperatures in
the 60s to around 70 across the lower Arkansas region.  Some brief
wrap around showers will be possible which could help transport some
gusts up to 50 mph to the surface.  For now wind gusts appear to
stay below high wind criteria but will need to keep a close eye on
this depending on the track of the upper low.

Drier weather spreads in Thursday night and a hard freeze looks
likely for the valleys with a freeze or frost possible across
northern portions of the plains.  Winds may aid mixing and limit
this coverage some.  Friday will remain seasonably cool with light
winds.  This will be the day for more widespread freezing conditions
across the lower elevations though some increasing high clouds could
ultimately keep this from being a season ender for southern portions
of the southeast plains.

Upper ridging returns for the weekend bringing a dry conditions and
a gradual warm up.  -KT

&&

.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
Issued at 1136 AM MDT Tue Oct 10 2023

VFR conditions expected at KALS, KCOS, and KPUB through 24 hours,
With mid-level clouds increasing throughout the day today. Starting
tomorrow, near the end of the period and beyond. West winds will
kick in and start increasing quickly across the entire area.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Fire Weather Watch from Wednesday afternoon through Wednesday
evening for COZ229-230-232>237.

&&

SHORT TERM...STEWARD
LONG TERM...KT
AVIATION...GARBEROGLIO
Hazardous weather outlook, Oct 10, 4:57 AM MDT, 9 hours 47 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
457 AM MDT Tue Oct 10 2023

COZ058>089-093>099-111100-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
457 AM MDT Tue Oct 10 2023

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Today and Tonight

A few thunderstorms will be possible, mainly over the Continental
Divide. Some of the storms may produce gusty outflow winds greater
than 40 mph, as well as cloud to ground lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Warm and windy conditions will spread across most of southern
Colorado on Wednesday with the potential for west winds gusting
up to 35 to 45 mph across the plains and 50 to 65 mph across the
mountains. With low afternoon humidity levels, critical fire
weather conditions will be possible across southern and eastern
portions of the southeast plains Wednesday afternoon. Outdoor
burning is strongly discouraged.

Rain and snow showers will spread into the Continental Divide
Wednesday afternoon with moderate to briefly heavy snow at times
possible across the Sawatch and Mosquito ranges Wednesday night
through Thursday. Steady light snow will continue Thursday night
before gradually diminishing Friday morning. Higher mountain passes
could see slick and snowpacked roads with the potential for 4 to
8 inches of accumulation, especially north of Cottonwood Pass.

The remainder of the mountains will see rain and snow showers
with snow levels dropping to around 7000 feet Thursday morning.
Accumulations will remain light across the remainder of the
mountains with spotty accumulations of an inch or two across the
higher peaks south of highway 50. There could be a brief rain and
snow mix as far down as the Palmer Divide Thursday morning but
little to no accumulation is expected.

Across the southeast plains there may be a brief round of rain
showers Thursday, with north winds gusting up to 50 mph.

A hard freeze will be possible across the San Luis Valley Thursday
night with freezing temperatures possible across northern
portions of the southeast plains early Friday morning. Widespread
freezing temperatures will be likely Friday night across all of
the lower elevations.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed today or tonight.

STEWARD/31

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 3:51 AM MDTFire Weather WatchPUBBaca, Bent, Huerfano, Kiowa, Las Animas, Otero and 1 more11 hr
Oct 10, 5:26 PM MDTSpecial Weather StatementPUBPueblo34 min

Nearby

Red Flag Warnings in Colorado, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.